OPP officers use Naloxone to save woman's life twice within 24 hours

OPP officers in Norfolk are being applauded after saving a woman from two overdoses within 24 hours.

Constable Ed Sanchuk says officers were called to a Simcoe home on Saturday morning at 12:52 a.m. where a 35 year old woman was in medical distress from an apparent opioid overdose. 

Acting quickly, the officers administered Narcan, a Naloxone nasal spary that can be used to temporarily reverse the effects of an overdose.

She was taken to hospital, treated, and released.

At 8 p.m. that evening police were called back to the home for another overdose. Sanchuk says the woman was unresponsive, wasn't breathing, and had no heartbeat.

Officers administered Naloxone again and she was taken back to hospital where she regained consciousness.

Sanchuk commended the officers while put out a dire warning, "When you put opioids in your body, you're rolling the dice. You're taking that chance and you may not come back from taking those drugs, you may end up dying. So we're asking everyone to please use some common sense. In this case, these officers did the right thing; they administered Naloxone, the Narcan, and saved this lady's life twice within 24 hours."